Sodium channel blocker toxicity

Sodium channel blocker toxicity causes a wide QRS and a terminal R wave in aVR >3mm or R:S >0.7. There is a risk of seizures and ventricular arrhythmias. Examples of sodium channel blockers include Tricyclic antidepressants (TCA), Type Ia and Ic antiarrhythmics, local anaesthetics, antimalarials, propranolol, carbamazepine and quinine. It is also known as TCA overdose

See also: Toxicology / Overdose

Can you add to the information on this page?

This ECG Archive is an academic, non-commercial #FOAMed project aiming to crowdsource a free open access database of ECGs and signs. If you include your personal details such as your name you will be attributed for your contribution, unless you tell us that you don't want this to happen. Personal contact details such as email addresses will not be published but may be used to email you in reply. Full project details and participant information available here.

Featured Example

Related

Tricyclic overdose

ECG Library (13)

Sort by:
TitleDate
ASCDESC
Show:
31030
Columns:
In the ECGquest archives, this ECG has been tagged with: - 12-Lead R in aVR Wide QRS Sodium channel blocker toxicity ECG of the Week CC-BY-NC-SA
ECG of the Week – 18th February 2019 – Interpretation

This ECG is from a man in his 60s who presented following a dothiepin overdose.

This ECG shows wide QRS with R in aVR and RBBB morphology, caused by sodium channel toxicity.

In the ECGquest archives, this ECG has been tagged with: - Seizure 12-Lead R in aVR Wide QRS Normal Sinus Rhythm Sodium channel blocker toxicity Dr Smith's ECG Blog CC BY-NC
Bupropion Overdose Followed by Cardiac Arrest and, Later, ST Elevation. Is it STEMI? 8 hours later.

This ECG is from a young woman who presented with status epilepticus seizures and an apparent overdose of bupropion, with possible cocaine ingestion. She was intubated and given propofol and benzodiazepines, which terminated the seizures. This was the repeat ECG 8 hours after presentation, just before she arrested.

In the ECGquest archives, this ECG has been tagged with: - Cardiac arrest 12-Lead R in aVR Tachycardia Wide QRS Sodium channel blocker toxicity Dr Smith's ECG Blog CC BY-NC
Bupropion Overdose Followed by Cardiac Arrest and, Later, ST Elevation. Is it STEMI? Post arrest ECG

This ECG is from a young woman who presented with status epilepticus seizures and an apparent overdose of bupropion, with possible cocaine ingestion. She was intubated and given propofol and benzodiazepines, which terminated the seizures. This was the repeat ECG 8 hours after presentation, just after she had a PEA arrest that resolved with epinephrine and bicarbonate.